Jump to content
VA Disability Community via Hadit.com

Ask Your VA   Claims Questions | Read Current Posts 
Read Disability Claims Articles
 Search | View All Forums | Donate | Blogs | New Users | Rules 

  • homepage-banner-2024-2.png

  • donate-be-a-hero.png

Arm, Leg And Foot Numbness

Rate this topic


Recommended Posts

Greetings and Merry Christmas

I have a problem with numbness in my left arm, right lower leg and right foot. This numbness sensation was hit and miss but seem be to be happening more regularly here lately. My foot gets completely numb then it goes away after a while...weird feeling. I mentioned this problem in my reopen claim for an increase for lower back and neck pain. An increase would be great but I'm more concern about this numbness problem. I'm going to schedule an appointment with the doc next week.

Current Medical Conditions:

Hypertension, Nasal Congestion, Asthmatic Bronchitis, Sinusitis, Left Ventricular Hypertrophy, Obstructive Sleep Apnea, Hepatitis C, Severe Skin Rash, , Proteinuria Problem, Degenerative Disk Disease, PSC Cataracts, and Left Arm Numbness

I have a group of medical problems...what could this be?

Best Regards

Chiefhouse

Link to comment
Share on other sites

  • Replies 11
  • Created
  • Last Reply

Top Posters In This Topic

Guest VetWife Advocate
Greetings and Merry Christmas

I have a problem with numbness in my left arm, right lower leg and right foot. This numbness sensation was hit and miss but seem be to be happening more regularly here lately. My foot gets completely numb then it goes away after a while...weird feeling. I mentioned this problem in my reopen claim for an increase for lower back and neck pain. An increase would be great but I'm more concern about this numbness problem. I'm going to schedule an appointment with the doc next week.

Current Medical Conditions:

Hypertension, Nasal Congestion, Asthmatic Bronchitis, Sinusitis, Left Ventricular Hypertrophy, Obstructive Sleep Apnea, Hepatitis C, Severe Skin Rash, , Proteinuria Problem, Degenerative Disk Disease, PSC Cataracts, and Left Arm Numbness

I have a group of medical problems...what could this be?

Best Regards

Chiefhouse

Chief,

Not sure... but you say you have DDD. Well, sometimes that means narrowing (stenosis) of those discs as well. Pain sounds definitely like nerve, comes/goes!! cervical/spine, goes into legs/feet. PUSH to get them to do a "correct" MRI which should show the damage. THEN, you decide...more meds, surgery, monitor, water exercise, nuitrition, alternative treatments? Tens unit help? Try it. If you are a Nam Vet...Then it is a PN, but they aint' telling ya!! Chemical injury have played havoc with you all!! Now is when we are starting to see the cumative effects, both psych as well as physical!! Kelley writes about this all the time and he presents the "evidence, their own evidence" every chance he gets!!" Get a copy of his book or go to his website and bone up on the archies. www.sp5kelley2nd94th.com This will also tick you off!!

Don't remember how you got the left ventr hyper. Ask about the pressure on your CPAP!! This could be dicey!! Air Pressure from the CPAP can be dangerous!! Chief, I know more than I want to know, but it seems like medical care ain't what it used to be and you have to learn and relearn and be your own advocate. Yes, they don't like this. So what is new!! Carry ON!! Happy to you also!!

Brenda

Link to comment
Share on other sites

Typically your numbness comes from Nerve impingengment. If your Right foot and leg are going numb, I'll go out on a limb and tell you that an MRI will reveal DDD and herniation of the L4-L5 area with pronounced areas to the right side. Possibly L-3 as well. I'm getting ready to file my increase next week, ran into one of the better SO's in my area in a bar before Christmas. Told me to come see him after New Years.

My MRI's show the impingement, and also had a nerve conduction study done that verifies the right foot impingement. I believe it's the ulnar nerve? They informed at the test, that even if some of the nerves didn't show distortion on the test, that it didn't mean that I wouldn't be recognized for the other areas of numbness. It's a pain in the rear, when I'm falling down and hurting myself even more now.

Sorry, I forgot to mention your arm numbness. I've got that as well, one side showed carpal tunnel syndrome, but I told them one would actually have to be doing some type of repetitive motion for that to be the cause. My MRI's also showed some DDD in the Cervical spine. Sometimes you can do Physical Therapy for the neck that will help with that. Then again, if AO exposure, it could be from the PN off of that. Good luck.

Edited by 10thFO
Link to comment
Share on other sites

Chiefhouse-

I am NOT a doctor but I seem to recall-

that the VA did rule out diabetes?

Proteinuria Problem, Degenerative Disk Disease, PSC Cataracts, and Left Arm Numbness

The Proteinuria and numbness, the HBP and the cataracts -left ventricular hypertrophy-are indicative in some cases of possible Diabetes-

Can you get a second opinion?

Did they give you th HBIAc - I read somewhere that this is not always the best predictor of DMII-

Have you ever had oral candidia - with a burning sensation in your mouth or something called

thrush? any blurred vision?

I have a VA expert diabetes doctor's opinion right in front of me- it is totally deficient -medically-

They could be misdiagnosing you-

Definitely make sure that they consider all of these symptoms you have-

diabetes can be treated and does NOT have to shorten ones life-

did they ever prescribe B 12 or Niastatin or any statin medication to you without telling you why?

If so and if you are Black American, Asia American or Native American-any statin medication might be causing your leg problems.

Again-I am not a doctor ----

and again too- the VA sometimes reads the chem lab results for the wrong veteran.

I think the VA examiner got a record mixed up -there are two in my husband's med recs that aren't his-

In any event her opinion on that one helped my claim-It might not be Rods record- I aint telling them-

they have had my claim for almost three years and could have gone to night school in all that time to learn how to read.

Edited by Berta
Link to comment
Share on other sites

  • In Memoriam

I have similar problems that could be PN, but the doctor seems to be caring in a stealth mode. I have not been able to feel my feet other than numbness, pins and needle, hot or clod sensation, and shooting pains for the last 34 years. Recently the VA gave me Gabapentin. When I wake up now I can feel my feet for a few hours. My feet even feel a little warm when I wake up. This is new and different to me.

Neurotin (Gabapentin) is for epilepsy and shingles, but new uses are nerve damage, psychological problems, and several other nerve disorders. The VA doctor hasn't told me anything about why I am taking this yet. I can't believe how these doctors operate inorder to not diagnose a problem.

This drug seems to be helping in several ways. My tinnitus has become louder, and I get a little dizzy right after taking it for a while. These seem to be the only side effects, so far, after two weeks.

Link to comment
Share on other sites

Guest
This topic is now closed to further replies.
×
×
  • Create New...

Important Information

Guidelines and Terms of Use